Alert archive / New Hampshire / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

July 17, 2012Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this special weather statement at Jul 17, 2012, 6:52 PM EDT for Hillsborough County, New Hampshire. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2012, 6:52 PM EDT (22:52 UTC)
Expired
Jul 17, 2012, 7:45 PM EDT
In force
53 min
Issued by
NWS Boston/Norton, MA

County Hillsborough County, NH

The radar

The Boston radar (KBOX), 134 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WWUS81 KBOX 172253
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
652 PM EDT TUE JUL 17 2012

NHZ011-012-015-172345-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
652 PM EDT TUE JUL 17 2012

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES 
SOUTH OF ASHLAND TO NEW LONDON TO CLAREMONT...AND MOVING SOUTHEAST 
AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...JAFFREY...MARLOW...MONT VERNON...BEDFORD...GOFFSTOWN...
DUBLIN...PETERBOROUGH...SHARON...DEERING...HILLSBOROUGH...WEARE...
STODDARD...WINDSOR...LYNDEBOROUGH...NEW BOSTON...WILTON...
HARRISVILLE...NELSON AND BENNINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN TAUNTON.

&&



LAT...LON 4312 7185 4315 7167 4305 7164 4307 7152
      4305 7151 4304 7146 4302 7145 4301 7139
      4294 7138 4293 7145 4290 7149 4277 7202
      4317 7224 4318 7216 4313 7218 4313 7204
      4316 7202 4318 7204 4321 7191
TIME...MOT...LOC 2248Z 331DEG 27KT 4360 7167 4350 7196 4338 7230 

$$

KJC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 4:44 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 17, 4:44 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
444 PM EDT TUE JUL 17 2012

.SYNOPSIS...
HOT AND HUMID WEATHER WILL PERSIST THROUGH WEDNESDAY. A COLD FRONT
WILL BRING A ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT WHICH WILL BREAK THE HEAT
AND HUMIDITY. SOME STORMS MAY CONTAIN STRONG WINDS AND HEAVY
DOWNPOURS. SEASONABLE TEMPERATURES AND LOWER HUMIDITY WILL FOLLOW
THURSDAY INTO SATURDAY. WARMER AND MORE HUMID CONDITIONS WILL
RETURN SUNDAY INTO MONDAY ALONG AND AHEAD OF ANOTHER COLD FRONT.

&&

.NEAR TERM /UNTIL 5 AM WEDNESDAY MORNING/...

445 PM UPDATE...

AS OF 4 PM MOST LOCATIONS ARE ONLY 1 DEG SHY OF TYING RECORD HIGHS
FOR THE DAY. WILL CONTINUE TO MONITOR AND ISSUE RECORD REPORTS
ACCORDINGLY. EXCESSIVE HEAT IN PROGRESS ACROSS THE ENTIRE REGION
EXCEPT THE IMMEDIATE SOUTH COAST...CAPE COD AND THE ISLANDS.
AT LEAST ONE LOCATION HIT THE CENTURY MARK TODAY...WESTFIELD
/KBAF/ MA WITH A HIGH TEMP OF 100F AT 242 PM! THE ONLY RELIEF WE CAN
EXPECT INTO EARLY THIS EVENING IS A GUSTY SW WIND OF 15-25 MPH.

OTHER POTENTIAL HAZARD THIS EVENING AND OVERNIGHT WILL BE CONVECTIVE
COMPLEX ALONG THE CANADIAN/NY/NORTHERN NEW ENGLAND BORDER...WHERE A
SEVERE THUNDERSTORM WATCH REMAINS POSTED SOUTHWARD COVERING ALL OF
VT AND MUCH OF NH INTO SOUTHWEST ME. THIS CONVECTION IS TIED TO
STRONG FRONTAL SCALE FORCING AS ACROSS THIS AREA ALONG WITH STRONG
DEEP LAYER SHEAR UP TO 50 KT. GREATEST INSTABILITY /SURFACE BASED
AND MID LEVEL LAPSE RATES/ ARE FARTHER SOUTH OVER SOUTHERN NEW
ENGLAND AND WESTWARD INTO THE GREAT LAKES. HOWEVER 700 MB TEMPS ARE
AROUND +12C OVER SOUTHERN NEW ENGLAND WESTWARD INTO THE GREAT LAKES.
THESE VALUES ARE ABOUT +2 STD ABOVE CLIMO AND APPEAR TO BE PROVIDING
A CAP/LID GIVEN THE ABSENCE OF CONVECTION IN THIS AREA. MODELS
ADVECT THIS TEMP ANOMALY EASTWARD OVERNIGHT ACROSS SOUTHERN NEW
ENGLAND.

IN ADDITION ALL MODEL GUID SUGGEST HEIGHT FALLS WILL HOLD OFF UNTIL
LATE WED OVER THE AREA. THIS WILL LIKELY PRECLUDE COOLING TEMPS
ALOFT WITH MID LEVEL CAP/LID REMAINING IN PLACE. FURTHERMORE LACK OF
HEIGHT FALLS ALOFT WILL LIKELY PREVENT FRONTAL BOUNDARY AND STRONG
FRONTAL SCALE FORCING FROM SINKING SOUTHWARD INTO THE REGION. 12Z
MODEL QPF APPEARS TO JUSTIFY THIS THINKING GIVEN THE LACK OF QPF
OVER THE AREA TONIGHT.  SO OUR EXPECTATION IS FOR THIS CONVECTIVE
COMPLEX OVER NORTHERN PORTIONS OF NY AND NEW ENGLAND TO SLIDE
SOUTHEAST BUT WEAKEN WITH TIME. THUS WE WILL CONTINUE WITH SLIGHT
CHANCE POPS THIS EVENING FOR NORTHWEST MA AND SOUTHWEST NH. ALTHOUGH
WILL HAVE TO MONITOR HOUR BY HOUR AS IF FORCING IS GREAT ENOUGH TO
BREAK THE CAP A FEW STRONG STORMS ARE POSSIBLE. HOWEVER THE
PROBABILITY OF THIS OCCURRING APPEARS VERY LOW AT THIS TIME.

OTHERWISE EXPECT A VERY WARM AND MUGGY NIGHT AHEAD WITH INCREASING
DEW PTS AS BLYR MIXING SUBSIDES AND SSW WINDS BECOME MORE WSW /WARM
LAND TRAJECTORY/. PATCHY FOG POSSIBLE BUT THIS LAND TRAJECTORY WIND
DIRECTION SHOULD LIMIT AREAL COVERAGE OF ANY FOG.

&&

.SHORT TERM /5 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...

WED...
FRONTAL BOUNDARY SAGS SOUTHWARD INTO SOUTHERN NEW ENGLAND.
SUFFICIENT FRONTAL SCALE FORCING AND WEAK SYNOPTIC SCALE LIFT FOR
WIDESPREAD SHOWERS AND TSTMS DURING THE AFTERNOON...ESPECIALLY
ACROSS CT/RI AND SOUTH OF I-90 IN MA. MID LEVEL TEMPS BEGIN TO COOL
SO CAP/LID SHOULD ERODE PROMOTING STRONG UPDRAFTS ALONG WITH ML
CAPES OF 1500-2500J/KG. THIS COMBINED WITH STRONG DEEP LAYER SHEAR
AND INVERTED V SIGNATURE ON MODEL SOUNDINGS SUPPORT RISK OF STRONG
TO DAMAGING WINDS. IN ADDITION PWATS CLIMBING TO +2 STD ABOVE
CLIMO..K INDICES MU30S ALONG WITH MID LEVEL FLOW BECOMING PARALLEL
TO FRONT SUGGEST HEAVY DOWNPOURS ALONG WITH A RISK OF FLASH FLOODING
ESPECIALLY IN THE URBAN AREAS OF HFD-PVD-EWB.

HOTTEST TEMPS WED WILL BE ACROSS CT/RI AND SOUTHEAST MA AWAY FROM
THE IMMEDIATE SHORE AS THIS AREA WILL RECEIVE THE LONGEST DURATION
OF SUNSHINE WITH CLOUDS ADVANCING FROM NORTH TO SOUTH. SO ANOTHER
ROUND OF +90 TEMPS ESP OVER CT/RI AND SOUTH OF I-90 IN MA.

WED NIGHT...
FRONTAL BOUNDARY WILL BE SLOW TO MOVE OFFSHORE SO EXPECTING STRONG
STORMS INTO THE EVENING. AS BLYR COOLS RISK OF DAMAGING WINDS WILL
LIKELY DIMINISH BUT FLASH FLOOD THREAT WILL CONTINUE AS FRONTAL WAVE
TRIES TO DEVELOP ON THE BOUNDARY. SO RELIEF FROM HEAT AND HUMIDTY
UNTIL SOMETIME THU AS AIRMASS CHANGE WON/T HAPPEN UNTIL THEN.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS...

* SHOWERS AND THUNDERSTORMS SLIDE SOUTH THURSDAY
* SEASONABLE AND LESS HUMID CONDITIONS PERSIST INTO SATURDAY
* HEAT AND HUMIDITY BUILD BACK NORTH SUNDAY
* COLD FRONT WITH SHOWERS AND THUNDERSTORMS EXPECTED MONDAY

THURSDAY AND THURSDAY NIGHT...

SFC COLD FRNT SLIDES GRADUALLY S OF NEW ENGLAND REMAINING A FOCUS OF
SHOWERS AND THUNDERSTORMS. ITS PLAUSIBLE TO SEE ACTIVITY LINGER
INITIALLY ALONG THE S SHORELINE...RENEWED AGAIN DURING THE EVNG.
BOUNDARY LYR WILL BE WELL-MIXED BEYOND H85...AND HEIGHT FALLS WILL
PROCEED AROUND H5 AS THE MAIN TROF AXIS AND ATTENDANT SHRTWV ENERGY
SLIDES S THRU NEW ENGLAND INTO FRI MORN. SLGT CHC POPS WARRANTED.
SFC HIGH PRES BUILDING OUT OF CANADA WITH ATTENDANT COOLER AIRMASS.
SFC TEMPS LIKELY COOLER /MAY SEE SOME EFFECTIVE NOCTURNAL COOLING
DURING THE EVNG PDS/.

FRIDAY AND SATURDAY...

THERE IS SOME HINT WITHIN FCST GUIDANCE OF ISOLATED SHOWER ACTIVITY
TO DEVELOP ACROSS THE INTERIOR FOR FRIDAY INTO EARLY SATURDAY
/MORESO WITH THE 12Z GFS/. BUT IN EVALUATING...WHILE THE MAIN H5
TROF AXIS SWEEPS ACROSS THE RGN...HEIGHT RISES ARE APPARENT AS SFC
HIGH PRES REMAINS OVER S NEW ENGLAND SQUEEZED BETWEEN TWO DISTURBED
WX SYSTEMS. AGREE WITH PREV FORECASTERS ANALYSIS OF PREVAILING NWLY
FLOW OF A CONTINENTAL POLAR AIRMASS USHERING DRIER AND COOLER AIR
ACROSS THE RGN THRU THE ATMOS COLUMN. IN ADDITION FEEL SUBSIDENCE
WILL BE IN CONTROL KEEPING THE RGN DRY. VERY COMFORTABLE TEMPS
ANTICIPATED. WINDS BECOMING SLY LATE SAT INTO SUN MORN AS SFC HIGH
PRES SHIFTS OFFSHORE.

SUNDAY INTO MONDAY...

SFC COLD FRNT WITH ATTENDANT TROF AXIS ALOFT SWEEPS ACROSS NEW
ENGLAND AROUND MONDAY MORNING /THERE IS SOME MDL DISCREPANCY ON
TIMING AND EVOLUTION/. SLY FLOW ALONG AND AHEAD SHOULD ADVECT
SLIGHTLY WARMER AND HUMID CONDITIONS ACROSS NEW ENGLAND. THUS
SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THOUGH THE NATURE AND
SEVERITY OF WHICH REMAINS UNCERTAIN.

INTO THE MIDWEEK...

HIGH PRES BUILDS BACK ACROSS INTO NEW ENGLAND AS ANOTHER AREA OF LOW
PRES AND ATTENDANT COLD FRNT SWEEPS THROUGH THE GREAT LAKES RGN.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT

230 PM UPDATE...

OVERVIEW...HIGH CONFIDENCE.
VFR MUCH OF THE TIME. LOW RISK OF AN ISOLATED TSTM THIS AFTERNOON
AND THE OVERNIGHT. MUCH BETTER CHANCE WED AFTN AND EVENING WHEN
TSTMS WILL BE NUMEROUS ALONG WITH MVFR CONDITIONS ESPECIALLY
ACROSS CT/RI AND SOUTHEAST MA. A FEW STRONG TSTMS ARE POSSIBLE WED
WITH GUSTY WINDS AND HEAVY RAINFALL. SW WINDS WILL INCREASE LATE
THIS AFTERNOON AND EVENING WITH SPEEDS UP TO 25 KT...THEN DIMINISH
BY 02Z-03Z. MVFR WILL BECOME COMMON WED NIGHT IN HEAVY
SHOWERS/TSTMS AND PATCHY FOG.

KBOS TAF...HIGH CONFIDENCE FOR VFR THROUGH 00Z. SW WINDS G25 KT
TIL 02Z-03Z. LOW RISK OF AN ISOLATED TSTM THIS AFTERNOON AND
TONIGHT. BETTER CHANCE OF TSTMS WED AFTN AND EVENING WITH MVFR
CONDITIONS ALONG WITH HEAVY DOWNPOURS AND GUSTY WINDS IN A FEW
STRONG STORMS.

KBDL TAF...HIGH CONFIDENCE FOR VFR THROUGH 00Z. LOW RISK OF AN ISOLATED
TSTM THIS AFTERNOON AND TONIGHT. BETTER CHANCE OF TSTMS WED AFTN
AND EVENING WITH MVFR CONDITIONS ALONG WITH HEAVY DOWNPOURS AND
GUSTY WINDS IN A FEW STRONG STORMS.

WEDNESDAY NIGHT...MODERATE CONFIDENCE. ANY TSTMS WILL BECOME
FOCUSED NEAR THE S COAST WITH PERIOD OF MVFR/IFR.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY AND THURSDAY NIGHT...
MODERATE TO HIGH CONFIDENCE VFR. SOME LINGERING SHRA FOR THE S
SHORELINE TERMINALS.

FRIDAY AND SATURDAY...
HIGH CONFIDENCE VFR. LGT AND VRB WINDS. SEA-BREEZES ALONG SHORELINES.

SUNDAY...
HIGH CONFIDENCE VFR. RETURN SLY FLOW. APPROACHING COLD FRNT. PSBL
SHRA/TSRA YET LOW CONFIDENCE.

&&

.MARINE...

TONIGHT...
SCA NEAR SHORE UNTIL ABOUT 11 PM FOR SW WINDS GUSTING TO 25 KT.
WINDS DIMINISH THEREAFTER. LOW RISK OF AN ISOLATED TSTM FROM 8 PM
TIL MIDNIGHT. OTHERWISE DRY WEATHER.

WED...
LGT/VRB WINDS AS FRONTAL BOUNDARY/COLD FRONT SAGS SOUTH INTO THE
WATERS. TSTMS WILL BECOME NUMEROUS DURING THE AFTN AND A FEW STRONG
STORMS LIKELY WITH GUSTY WINDS AND HEAVY DOWNPOURS.

WED NIGHT...
COLD FRONT SAGS SLOWLY SOUTH...SO TSTMS WILL CONTINUE ACROSS THE
SOUTHERN WATERS. A FEW STRONG TSTMS POSSIBLE.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY AND THURSDAY NIGHT...
A MODEST NELY FLOW AROUND 15 KTS WILL RESULT IN 5 FT SEAS FOR THE
OUTER MARKERS TO THE FAR OFFSHORE WATERS S/SE OF CAPE COD. EXPECTING
CONTINUED SCT SHOWERS/THUNDERSTORMS FOR THE EARLY PD...PUSHING S
THRU THE DAY AND WELL OFFSHORE BY EVNG.

FRIDAY INTO SUNDAY...
HIGH PRES IN CONTROL. ELY FLOW AROUND 10-15 KTS WITH SEAS REMAINING
BELOW 5 FT. WINDS WILL GRADUALLY TRANSITION OUT OF THE S LATE SAT
INTO SUN.

&&

.CLIMATE...
RECORD HIGHS FOR TUE JUL 17...

BOS...98 IN 1999 AND PREVIOUS YEARS
PVD...97 IN 1999 AND PREVIOUS YEARS
BDL...97 IN 1999
ORH...93 IN 1900

RECORD HIGHS FOR WED JUL 18...

BOS...98...1982
ORH...93...1982 AND PREVIOUS YEARS
BDL...99...1982
PVD...98...1999 AND PREVIOUS YEARS

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR CTZ002>004.
MA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MAZ003>007-
     010>018-026.
     AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR MAZ020>024.
NH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NHZ011-012-015.
RI...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR RIZ001>004-006.
     AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR RIZ002>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     ANZ230>237-251.

&&

SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...SIPPRELL
AVIATION...NOCERA/SIPPRELL
MARINE...NOCERA/SIPPRELL
CLIMATE...BUTTRICK
Hazardous weather outlook, Jul 17, 4:54 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
454 PM EDT TUE JUL 17 2012

MAZ002-008-009-019-182100-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN PLYMOUTH MA-
454 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE LIKELY WED AFTERNOON AND
EVENING WITH STRONG TO DAMAGING WINDS AND HEAVY DOWNPOURS WITH A
LOW RISK OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

CTZ002>004-MAZ003>007-010>018-026-NHZ011-012-015-RIZ001-182100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-
454 PM EDT TUE JUL 17 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE LIKELY WED AFTERNOON AND
EVENING WITH STRONG TO DAMAGING WINDS AND HEAVY DOWNPOURS WITH A
LOW RISK OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

RIZ002>004-006-182100-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
WASHINGTON RI-
454 PM EDT TUE JUL 17 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE LIKELY WED AFTERNOON AND
EVENING WITH STRONG TO DAMAGING WINDS AND HEAVY DOWNPOURS WITH A
LOW RISK OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MAZ020>024-RIZ005-007-008-182100-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-NEWPORT RI-BLOCK ISLAND RI-
454 PM EDT TUE JUL 17 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE LIKELY WED AFTERNOON AND
EVENING WITH STRONG TO DAMAGING WINDS AND HEAVY DOWNPOURS WITH A
LOW RISK OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ230>237-250-251-254>256-182100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
454 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE LIKELY WED AFTERNOON AND
EVENING WITH STRONG WINDS AND HEAVY DOWNPOURS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jul 17, 6:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
652 PM EDT TUE JUL 17 2012

NHZ011-012-015-172345-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
652 PM EDT TUE JUL 17 2012

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF ASHLAND TO NEW LONDON TO CLAREMONT...AND MOVING SOUTHEAST
AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...JAFFREY...MARLOW...MONT VERNON...BEDFORD...GOFFSTOWN...
DUBLIN...PETERBOROUGH...SHARON...DEERING...HILLSBOROUGH...WEARE...
STODDARD...WINDSOR...LYNDEBOROUGH...NEW BOSTON...WILTON...
HARRISVILLE...NELSON AND BENNINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN TAUNTON.

&&

LAT...LON 4312 7185 4315 7167 4305 7164 4307 7152
      4305 7151 4304 7146 4302 7145 4301 7139
      4294 7138 4293 7145 4290 7149 4277 7202
      4317 7224 4318 7216 4313 7218 4313 7204
      4316 7202 4318 7204 4321 7191
TIME...MOT...LOC 2248Z 331DEG 27KT 4360 7167 4350 7196 4338 7230

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:56 AM EDTHeat AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more15 hr
Jul 17, 3:57 AM EDTSmall Craft Advisory for Hazardous SeasBOX13 hr
Jul 17, 2:09 PM EDTSmall Craft AdvisoryBOX8 hr
Jul 17, 7:22 PM EDTSevere Thunderstorm WarningBOXHillsborough38 min

Nearby

Special Weather Statements in New Hampshire, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.